Discussions that mention seroquel

Schizophrenia board


hello everybody,

this is my first post here. i'm diagnosed with paranoid schizophrenia.

my pdoc has me taking 45 mg of abilify and 200 mg of seroquel daily. i also am taking cymbalta, propranolol, and klonopin daily. the seroquel is a new prescription for me and i realize the dose is very low.

i'm still hearing voices, having troubles with keeping my thoughts from other people, and am seeing and hearing messsages with special meaning just for myself.

what i am wondering is this: can i expect the medications to eventually get rid of the voices completely or will i be living with them all of my life?

do your medications work well for you?

i keep wondering if the seroquel, once the dose is raised higher, might do away with some of my breakthrough symptoms.

my pdoc is keeping me on the abilify because it has done a world of good toward clearing my thoughts, it has taken away a significant amount of the voices, and i'm doing fairly well on the medication.

do you have any advice, personal experiences, or information that might help me out? i'd appreciate it very much.

i plan to work with my pdoc to increase the seroquel dosage and see what happens. the abilify, though it works well, can't go any higher.

i'm rather desperate to be rid of the voices.

thank you for reading,
catherinegrace
hi cranberryjuice,

thank you for the reply! it is reassuring to know that you are doing so well, that medication is helping you, and that things are improving over time, too.

before i started taking abilify (about a year ago) i too would sit and listen to my voices for hours on end. mine never commanded me to steal anything, but one of the worst things they did was to order me to run into traffic (i got hit by a car and ended up with, thankfully, minor injuries (including a broken arm and broken teeth)). i started hearing voices when i was about 12 years of age (i'm 32 now), but didn't realize until about three years ago that they were not a normal thing and that everybody doesn't have voices. i have several hospitalizations under my belt as well.

it took me a long time to come around to taking medication regularly. i didn't trust that it was safe to take medication.

i forget sometimes how awful things were before medication for me. thank you for reminding me that i have so much to be thankful for! abilify really has been a wonder drug for me.

perhaps i expect too much of it when i hope that the voices and other symptoms will go away completely. maybe a better target is to make things more tolerable.

so far i am not noticing anything different on the seroquel. it doesn't even make me sleepy. but i do have high hopes that it will help with the breakthrough symptoms that the abilify isn't taking care of for me.

i'm sorry this is getting so long!

thank you, once again, for your response. and thank you for the advice about handling the voices.

catherinegrace